MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 125II (CA 125II); TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 125II (CA 125II); TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of discordance between results from neat (undiluted) and diluted samples when running atellica im ca 125ii (ca 125ii), lot 218.Discordance was observed among results for a 90-year-old female patient with ovarian cancer.A ca 125ii result very near the upper end of the assay¿s measuring interval was obtained for the patient in question.When the sample was repeat-tested, a result of 600 iu/ml (top of measuring range) was obtained.The same sample was re-tested following 20-fold dilution, and a much higher result (~+60%) was observed.When this sample was repeated again following 10-fold dilution, a similar high result was produced.These higher results were inconsistent with the initial result as well as the patient¿s recent testing in june, 2024.To investigate this inconsistency, an earlier sample (june) from the same patient, which had initially produced a result near 600 iu/ml, was repeat-tested following dilution.This sample also produced a higher result (near 900 iu/ml) when re-tested following 10-fold dilution.The sample from june was sent to an external lab for testing by an alternate method.The alternate-method result was closer to the neat-sample result.The customer considers the lower (undiluted) results correct, and the higher (diluted-sample) results to be falsely elevated.There are no allegations of any adverse patient consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of discordance between results from neat (undiluted) and diluted samples when running atellica im ca 125ii (ca 125ii).Higher results from diluted samples were considered discordant relative to undiluted measurements.Following the initial observations, the customer performed additional testing of retained patient samples to investigate further.For 5 samples which had been previously tested, re-testing following 20-fold dilution produced results which were 50%-70% higher than the results for neat (undiluted) samples.The initial results which had been reported for these patients were not called into question.Siemens is investigating.
 
Additional Manufacturer Narrative
A customer from outside the united states observed disagreement between results for neat (undiluted) and diluted samples when running atellica im ca125ii.The initial result for the undiluted sample, just within the assay¿s measuring range, was consistent with a recent result for this patient.When the sample was repeat-tested on the same instrument, the neat (undiluted) result was >600 iu/ml (above assay¿s measuring range), and the diluted result of ~959 iu/ml conflicted with the initial within-range (depressed) result.Siemens reviewed instrument data.The initial and repeat tests of the undiluted sample were from two different reagent packs, tested 37 minutes apart.The observed difference in results is due to a small difference in signal, and a relatively flat assay response curve in that concentration region.No reagent issues were identified.The customer has not observed any similar discordance between neat and diluted measurements and reports no issues with other samples.Return of the sample for investigation is not possible and the customer was unable to test for heterophilic interference due to insufficient sample volume.Although a specific cause for the discordance could not be determined, no product problems were identified.The customer is operational and reports no residual issues.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM CA 125II (CA 125II)
Common Device Name
TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19938874
Report Number1219913-2024-00381
Device Sequence Number4876370
Product Code LTK
UDI-Device Identifier00630414598093
UDI-Public(01)00630414598093(11)79787218(17)20240830
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberN/A
Device Catalogue Number10995482
Device Lot Number79787218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/09/2024
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale